Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What is the reason from blood in stools and eczema in face and groin area ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions

Doctor I dont know what is going on.

I am a male of 34 years old and my weight is now 75 Kilo's.

It all started 3 years ago, when a relative got colon cancer and it was too late. I stared developing back neck and shoulders pain. I got this pain for 2 years. Had lots of physiotherapy and that helped me at the end.

During this pain, I went to neurologist. rheumatologist. By the rheumatologist there were even xray's ade for my lungs. That was just a year ago. and all came normal.

A time later I had a safe sex with a sex worker and then I got really worried and had anxiety from HIV.. So after 3 months of possible risk, I checked for hiv and I was negative.

So I thought I was doing great. BUt then abdominal pain started (Not that much but was more discomfort with light pain). And also changed stool habits. So I had an ultrasound for abdomen. Nothing serious except a mild fatty liver.

Also had a colonoscopy and gastroscopy 3 months ago and all was normal. No polyps and no cancer.

then I got exzema on groin area and near to my ear.

So I started not drinking alcohol.

From then I lost 5-6 kilo's.

But ok. I can live with it.

now 2 months ago I got epididymitis. Antiobiotics and ciprofloxacine helped me.

But now I feel like my breath is not very alright. When sometimes I talk, I feel like I need more air to complete my words. But that is sometimes. During night I sleep ok and feel nothing. It's like I need a deeper breath or something.

Also now when I started with ciprofloxacine i am having kind of constipation. 2 weeks ago I had during my stool lose more than lines blood on the tissue. It stopped and got better. Today I got that again. It is not just a small line of blood which I usually have, but it is a flake of blood in the toilet paper.

Also I have a dry skin. On my face and also the XXXXXXX between the groin and anus.

I have geographic tongue.

What can this all be? Cancer? HIV? my anxiety from serious diseases? I don't know.

Please help me. I am planning to go next month to the doctor with all of these concerns to get help.

Thanks doctor.
Posted Fri, 4 May 2012 in General Health
Answered by Dr. Deepak Anvekar 1 hour later

Thanks for your query.

Most of your symptoms though have appeared simultaneously, are very benign and will resolve with simple changes in your lifestyle as well with better stress management techniques.

From the detailed description of your history, I would like to summarise your current problems and discuss them.

Geographic tongue: - this is a idiopathic and chronic condition, which is caused by inflammation of the taste buds, resulting in discolored regions of taste buds or sometimes even cracks in the tongue. This condition frequently manifests after eating any of a range of exacerbating foods, or during times of stress.

This condition can be resolved by :-
1. Avoiding foods that exacerbate the problem which include certain fruits, e.g., strawberries, tomatoes, pineapple etc.
2. treatment with zinc and vitamin B supplements.
3. If the condition is persistent - a topical oral steroid ointment prescribed by a doctor helps in resolution.

Blood in the stools and toilet paper: This could be due to chronic constipation resulting in anal fissures or hemorrhoids. This issue, if persistent and lasting for more weeks needs to be evaluated with a rectal examination, followed by definitive treatment of the underlying cause. In the mean time, use of OTC medications like preparation H, might relieve your discomfort or pain.

The main aspect of treatment in this situation, would be dietary changes to solve your problem of chronic constipation, and symptom relief with laxatives for a short duration.

There are many things you can help constipation. They include

1. Eating more fruits, vegetables and grains, which are high in fiber

Foods XXXXXXX in SOLUBLE Fiber: Oatmeal or oat bran; Brown rice; Orange, grapefruit, XXXXXXX plantain

Foods that can act as laxatives: Prunes, figs, Psyllium husk, shredded wheat, flaxseed (oil), Senna, Cascara sagrada, Aloe vera juice, Dandelion root, Molasses, Liquorice, etc.

2. Drinking plenty of water and other liquids

3. Getting enough exercise, abdominal exercises are best to improve gut motility.

4. Taking time to have a bowel movement when you need to. Visit the toilet for 15 minutes in the morning, even if you are unable to have a bowel movement. This relaxes and stimulates your digestive system.

5. Relaxation and stress management techniques.

6. Proper dietary habits, regular meals, not missing meals and breakfast,etc. Sit quietly for 15 minutes after eating a meal to aid in digestion.

7. Cessation of smoking and tobacco use, excess dependence on sodas, colas and caffiene.

Since you are just 34 years, and have also recently have had a colonoscopy, there would be no need to worry about cancer or any other serious condition.

The other important issue, you might be having is Anxiety associated with panic attacks. This is a very important issue, which might need counselling and treatment with prescription medications for a short time to control your symptoms.

You might consult your doctor , or a psychiatrist who after a examination, can prescribe you the anxiolytic medications to resolve your symptoms associated with anxiety.

I hope the information here, helps to clear your doubts and help you relax.

I shall be available to answer any follow up questions, or any doubts that you might be having.

Above answer was peer-reviewed by
Follow-up: What is the reason from blood in stools and eczema in face and groin area ? 59 minutes later

Thanks doctor.

I need to move on I know. But life in Europe are so stressed.

About blood on toilet paper, it was flake with fresh blood. And as I had a recent colonoscopy(3 months ago) then no cancer can be developed this quick as there were even no polyps found. Right?

About your comment about chronic constipation. I don't think it is chronic. I always have soft stools. Since I am on ciprofloxacine 500 I got hard stools. I am still going daily. Can ciprofloxacine cause a kind of hard stool?

About my breath, is just from time to time. Just when I think about it . If it was something serious I would feel that during my sleep too I guess?

Well. 19 th of august at 8 ocklock is the day of starting making an end on my anxiety. I am quite realistic about this and have no shame. I got this anxiety from serious diseases when my 57 years aunt got the cancer. recently she past away so it is very strange I got all those symptoms when something happened with her.

All this will be discussed with my family doctor. It's a shame that somebody like me has the anxiety.
Answered by Dr. Deepak Anvekar 35 minutes later

Thank you for the follow up.

It is absolutely right and there is no probability that cancer can develop within 3 months, post-colonoscopy, which was absolutely normal. Hence there is no need to be worried about cancer of the colon at this time.

The history of fresh blood, with a flake of tissue ( which might be a mucus flakes), along with dry skin in the anorectal area is a indicator of abrasion of the soft delicate mucosa of the anus, which can result due to hard stools or mucositis (inflammation). This would be transient and will probably resolve on its own with conservative measures.

The constipation could be due to dietary changes and lack of hydration which might occur during any infection. But once you have adopted some dietary changes as I have mentioned earlier, your constipation as well as your other symptoms might also be resolved.

Ciprofloxacin, is not associated with constipation, but it can cause severe diarrhea (watery or bloody stools) that may occur with or without fever and stomach cramps (may occur up to 2 months or more after your treatment).

Since, you mentioned that your breathing difficulty is present only while speaking and does not affect your sleep, this is a classic indicator of anxiety related panic attacks.

In case, your sleep was affected, then it could be associated with other symptoms associated with respiratory problems (cough, chest pain, reduced oxygenation, fatigue, etc). Since you sleep normally, there is no doubt that this is probably due to psychological origin and not due to any other medical conditions.

Anxiety is a very common symptom, and is seen in about 70-80% of individuals, though in varying degrees. There is no need to be ashamed about it. A few measures to change behavioral patterns via behavior therapy and help to calm the mind for a short duration with anxiolytics is what you need to help you get over this trivial issue.

I hope this helps to clear your doubts.

In case of persistent doubts, Please do not hesitate ask them. I shall be happy to clear them up.

Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor